zbMATH — the first resource for mathematics

On the classification of primitive ideals for complex classical Lie algebras. III. (English) Zbl 0798.17007
Let \({\mathfrak g}\) be a complex semisimple Lie algebra of classical type and \(U({\mathfrak g})\) its enveloping algebra. The present paper is the third in a series of works by the author [Part I, Compos. Math. 75, 135-169 (1990; Zbl 0737.17003); Part II, ibid. 81, 307-336 (1992; Zbl 0762.17007)] aimed at simplifying the Barbasch-Vogan classification of the primitive spectrum \(\text{Prim} U({\mathfrak g})\) [see D. Barbasch and D. Vogan, Math. Ann. 259, 153-199 (1982; Zbl 0489.22010)] and the conjecture of D. Vogan that primitive ideals can be classified by their so-called generalized \(\tau\)-invariants [Math. Ann. 242, 209-224 (1979; Zbl 0405.17009)]. These last can be calculated in a purely combinatorial way. The first two papers laid the groundwork for the main classification theorem. The author defined standard domino tableaux (an elaboration of Young tableaux), introduced an equivalence relation on them together with a distinguished representative of every equivalence class, and showed how to compute the effect of a Vogan map \(T_{\alpha\beta}\) on tableaux, where \(\alpha\) and \(\beta\) are adjacent simple roots. The present paper completes the proof of the classification theorem in types \(B\) and \(C\); the projected fourth and last paper of the series will take care of type \(D\). In that case Vogan’s conjecture from his 1979 paper cited above is actually false, but admits a correct reformulation using the ideas of that paper.
Recent work of the reviewer is aimed at using domino tableaux to compute a great deal of additional information, viz. the module structure of left cells, their explicit decomposition into irreducible constituents, and multiplication in the asymptotic Hecke algebra.

17B35 Universal enveloping (super)algebras
17B10 Representations of Lie algebras and Lie superalgebras, algebraic theory (weights)
22E47 Representations of Lie and real algebraic groups: algebraic methods (Verma modules, etc.)
Full Text: Numdam EuDML
[1] Borho, W. and Jantzen, J. : Über primitive ideale in der Einhüllenden einer halbeinfacher Lie-Algebra . Invent. Math. 39 (1977) 1-53. · Zbl 0327.17002 · doi:10.1007/BF01695950 · eudml:142455
[2] Duflo, M. : Sur la classification des idéaux primitifs dans l’algèbre enveloppante d’unde algèbre de Lie semi-simple . Ann. of Math. 105 (1977) 107-120. · Zbl 0346.17011 · doi:10.2307/1971027 · www.jstor.org
[3] Garfinkle, D. : On the classification of primitive ideals for complex classical Lie algebras , I. Comp. Math. 75 (1990) 135-169. · Zbl 0737.17003 · numdam:CM_1990__75_2_135_0 · eudml:90031
[4] Garfinkle, D. : On the classification of primitive ideals for complex classical Lie algebras, II . preprint. · Zbl 0762.17007 · numdam:CM_1992__81_3_307_0 · eudml:90142
[5] Garfinkle, D. : The annihilators of irreducible Harish-Chandra modules for SU(p, q) and other type An-1 groups . preprint. · Zbl 0786.22023 · doi:10.2307/2374861
[6] Garfinkle, D. and Vogan, D. : On the structure of Kazhdan-L usztig cells for branched Dynkin diagrams , J. of Alg. (to appear). · Zbl 0786.22024 · doi:10.1016/0021-8693(92)90150-K
[7] Jantzen, J. : Moduln mit einem höchsten Gewicht , L ecture Notes in Mathematics, vol. 750. Berlin: Springer 1979. · Zbl 0426.17001
[8] Joseph, A. : A characteristic variety for the primitive spectrum of a semisimple Lie algebra , preprint. Short version in: (ed.) J. Carmona, and M. Vergne, Non-commutative harmonic analysis . Lecture Notes in Mathematics vol. 587, pp. 102-118. Berlin: Springer 1977. · Zbl 0374.17004
[9] Joseph, A. : Towards the Jantzen conjecture, II . Comp. Math. 40 (1980) 69-78. · Zbl 0424.17005 · numdam:CM_1980__40_1_69_0 · eudml:89427
[10] Kazhdan, D. , and Lusztig, G. : Representations of Coxeter groups and Hecke algebras . Inv. Math. 53 (1979) 165-184. · Zbl 0499.20035 · doi:10.1007/BF01390031 · eudml:142660
[11] Lusztig, G. : A class of irreducible representations of a Weyl group . Proc. Kon. Nederl. Akad., Series A 82 (1979) 323-335. · Zbl 0435.20021
[12] Vogan, D. : A generalized \tau -invariant for the primitive spectrum of a semisimple Lie algebra . Math. Ann. 242 (1979) 209-224. · Zbl 0387.17007 · doi:10.1007/BF01420727 · eudml:163283
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.